Alert archive / North Carolina / Tornado Warnings in 2007
Tornado Warning 6, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Jun 3, 2007, 7:46 AM EDT for Craven County, Pamlico County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2007, 7:46 AM EDT (11:46 UTC)
- Expired
- Jun 3, 2007, 8:15 AM EDT
- In force
- 29 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
Counties Craven County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 44 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 11.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KMHX 031146 TORMHX NCC049-137-031215- /O.NEW.KMHX.TO.W.0006.070603T1146Z-070603T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 746 AM EDT SUN JUN 3 2007 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * TORNADO WARNING FOR... CRAVEN COUNTY IN EASTERN NORTH CAROLINA... THIS INCLUDES THE CITY OF NEW BERN... PAMLICO COUNTY IN EASTERN NORTH CAROLINA... * UNTIL 815 AM EDT * AT 743 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES EAST OF NEW BERN...OR ABOUT 6 MILES NORTHEAST OF JAMES CITY...MOVING NORTH AT 35 MPH. * THE TORNADO WILL BE NEAR... RURAL CRAVEN COUNTY AT 800 AM EDT HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3511 7710 3504 7689 3521 7684 3532 7706 $$ 24
1 follow-up statement
000 WWUS52 KMHX 031155 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 754 AM EDT SUN JUN 3 2007 NCC049-137-031215- /O.CON.KMHX.TO.W.0006.000000T0000Z-070603T1215Z/ PAMLICO NC-CRAVEN NC- 754 AM EDT SUN JUN 3 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 AM EDT FOR CRAVEN AND PAMLICO COUNTIES... AT 751 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHEAST OF BRIDGETON...OR ABOUT 9 MILES NORTHEAST OF NEW BERN...MOVING NORTH AT 35 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3511 7710 3504 7689 3521 7684 3532 7706 $$ 24
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jun 3, 5:30 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 3, 5:30 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
530 AM EDT SUN JUN 3 2007
.SYNOPSIS...LOW PRES CENTER...REMNANTS OF TROPICAL STORM
BARRY...WILL TRACK NE ALONG THE COAST TODAY AND TONIGHT AND
BE NORTH OF THE AREA MONDAY. A COLD FRONT WILL APPROACH FROM THE
WEST TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...CONTINUED PREVIOUSLY ISSUED
WATCHES AND ADVISORIES FOR TODAY. REMANT LOW OF TS BARRY OVER SRN SC
COAST AT 5 AM EDT WILL TRACK NE DURING PERIOD PRODUCING WINDY AND
RAINY CONDITIONS OVER ERN NC THIS MORNING. WIND AND RAIN WILL
DIMINISH THIS AFTERNOON. TIGHTER PRES GRADIENT WELL AHEAD OF SFC LOW
HAS BEGUN TO AFFECT AREA PAST FEW HOURS WITH WINDS ALREADY 20-30 MPH
ALONG S COAST WITH GUSTS OVER 40 JUST OFFSHORE...THUS WIND ADVISORY
A GOOD BET. POTENTIAL FOR ISOLATED TORNADOES INTO EARLY AFTN AS WELL
AS BANDS MOVE IN OFF WATER WITH GOOD LOW LEVEL SHEAR. SEVERAL
COUPLETS NOTED OVER WATER BETWEEN CAPE LOOKOUT AND CAPE FEAR PAST
FEW HOURS BUT ALL HAVE WEAKEND AS THEY NEARED SHORE. DRY SLOT MOVING
INTO AREA WILL LIMIT POTENTIAL SOMEWHAT AND STRONGER SHEAR WILL
WEAKEN THIS AFTN.
WIDESPREAD PCPN WILL GRADUALLY SHIFT N EARLY THIS MORNING BUT WILL
STILL HAVE SOME TRAINING BAND INTO EARLY AFTN AND CONTINUED FLOOD
WATCH UNTIL 2 PM. REDUCED QPF FCST A BIT BUT STILL EXPECT WIDESPREAD
1-3 INCHES WITH SOME POTENTIAL FOR FLOODING.
RAISED TEMPS A FEW DEGS FROM PREVIOUS FCST BUT STILL ON LOW SIDE OF
GDNC.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...MODELS INDICATE
SOME ADDITIONAL DEVELOPMENT WITH SFC LOW CENTER TRACKING ACROSS AREA
THIS EVENING...BUT EXPECT ONLY SCT ACTIVITY AT BEST AND WENT WITH
CHC POPS. QUICK RETURN TO WARM TEMPS MON AS W-SW FLOW RETURNS IN
WAKE OF LOW MOVING NE OF AREA AND NEXT FRONT STILL TO NW. BOTH GFS
AND NAM INDICATE LITTLE IF ANY ORGANIZED PCPN DURING PERIOD BUT WARM
AND HUMID CONDITIONS ENOUGH TO SUPPORT 20 POPS. RAISED TEMPS IN LINE
WITH LATEST MOST GDNC.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
NO CHANGE TO EXTENDED GRIDS AS FOCUS IS ON NEAR TERM WITH REMNANTS
OF BARRY MOVING NE ALONG OUR COASTLINE TODAY. TROUGHING WILL
EXIST OVER THE EASTERN CONUS THROUGH WED WITH A WEAK COLD FRONT
MOVING ACROSS THE AREA DURING THE DAY. SLIGHT CHANCE POPS TUE AND WED
THEN DRY THU AND FRI AS SFC HIGH PRES INFLUENCES THE AREA. HIGHS
WILL RANGE FROM THE UPPER 80S AND LOWER 90S INLAND TO THE LOW/MID
80S ALONG THE COAST. OVERNIGHT LOWS WILL BE IN THE UPPER 60S AND
LOWER 70S.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
WIDESPREAD MVFR AND SCT IFR THIS MORNING...BECOMING VFR AND MVFR
THIS AFTN. MVFR AND AREAS OF IFR THIS EVENING AS SFC LOW MOVES
ACROSS.
WITH RECENT WIDESPREAD RAIN...AREAS OF IFR/LIFR FOG LIKELY MON AND
TUE NIGHTS IN AREAS WHERE WINDS DECOUPLE. OTRW VFR REST OF PERIOD.
&&
.MARINE...
SFC LOW WHICH WAS ONCE T.S. BARRY CURRENTLY CENTERED ALONG THE
SC/GA COAST EARLY THIS MORNING. MODELS IN GOOD AGREEMENT WITH THE
MOVEMENT OF THE LOW UP ALONG THE COAST NEXT 24 HOURS. 06Z
OBJECTIVE ANALYSIS INDICATES 3 HOURLY PRES FALLS OF 3-4 MB
CENTERED OVER WILMINGTON OUT AHEAD OF THE LOW. STARTING TO SE
STRONGER SFC WINDS OVER SOUTHERN WATERS WITH BUOY 41035 REPORTING
A 41 KT GUST THE PAST HOUR. THE LOW IS EXPECTED TO TRACK JUST
INLAND ALONG OUR COASTLINE TODAY THEN EXIT TO THE NE THIS EVENING.
WILL CONTINUE WITH GALES OVER ALL WATERS THIS MORNING WITH GALES
ENDING SOUTH OF LOOKOUT BY 17Z AND REMAINING WATERS BY 21Z.
ALTHOUGH SUSTAINED GALES MAY NOT MATERIALIZE OVER THE
SOUNDS...FREQUENT GUSTS TO 35 KT WILL BE POSSIBLE SO WILL KEEP
GALES HERE. SEAS EXPECTED TO BUILD FROM SOUTH TO NORTH THIS
MORNING WITH UPWARDS OF 15 FT POSSIBLE OVER CENTRAL WATERS...LOCALY
HIGHER NEAR DIAMOND BUOY. STRONG ONSHORE FLOW COUPLED WITH HIGH
SEAS WILL RESULT IN HIGH SURF CONDITIONS TODAY. HAVE EXTENDED THE
HIGH SURF ADVISORY FOR CARTERET AND ONSLOW COUNTIES AS WELL AS
THE OUTER BANKS UNTIL 00Z. WINDS WILL VEER TO THE SW AND
EVENTUALLY W THIS EVENING AS THE SFC LOW MOVES NE OF THE AREA WITH
WINDS DECREASING BELOW GALE CRITERIA. SW FLOW DEVELOPS MON AND TUE
AS MID/UPPER TROUGH REMAINS OVER THE EASTERN CONUS AND SFC LOW
OVER THE GREAT LAKES MOVES NE INTO NEW ENGLAND BY TUE EVENING.
SMALL CRAFT CONDITIONS WILL EXISTS MON AND TUE IN SW FLOW AND
LINGERING HIGHER SEAS. FRONTAL BOUNDARY MOVES ACROSS THE WATERS
ON WED THEN HIGH PRES DEVELOPS OFFSHORE THROUGH WEEKS END WITH
QUIETER MARINE CONDITIONS EXPECTED.
STRONG ONSHORE FLOW COUPLED WITH HIGH WAVE ENERGY WILL RESULT IN
A HIGH THREAT OF RIP CURRENTS ALONG AREA BEACHES TODAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ029-044>047-
079>081-090>095-098-103-104.
WIND ADVISORY UNTIL 1 PM EDT THIS AFTERNOON FOR NCZ095-098-103-
104.
HIGH SURF ADVISORY FROM 6 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR NCZ095-098-103-104.
MARINE...GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR AMZ135-152-154-
156.
GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR AMZ130-150.
GALE WARNING UNTIL 1 PM EDT THIS AFTERNOON FOR AMZ158.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...JW
AVIATION...JBM
MARINE...JWHazardous weather outlook, Jun 3, 5:39 AM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 539 AM EDT SUN JUN 3 2007 NCZ095-098-103-104-040945- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 539 AM EDT SUN JUN 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. HIGH SURF ADVISORY. ISOLATED TORNADOES ARE POSSIBLE TODAY WITH SHOWERS AND THUNDERSTORMS MOVING IN OFF THE WATER. THERE IS A HIGH THREAT OF RIP CURRENTS TODAY ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. NCZ029-044>047-079>081-090>094-040945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 539 AM EDT SUN JUN 3 2007 ...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jun 3, 3:03 AM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 303 AM EDT SUN JUN 3 2007 NCZ095-098-104-030815- CARTERET-ONSLOW-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...JACKSONVILLE 303 AM EDT SUN JUN 3 2007 ...HEAVY RAIN SHOWERS WITH STRONG WINDS WILL MOVE ONSHORE ACROSS SOUTHERN COASTAL COUNTIES THROUGH 400 AM... A LINE OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS COASTAL COUNTIES INCLUDING ONSLOW...CARTERET...AND OUTER BANKS HYDE THROUGH 400 AM. THESE SHOWERS WILL PRODUCE RAINFALL RATES UPWARDS OF AN INCH AN HOUR AND STRONG WINDS AROUND 30 TO 40 MPH WITH GUSTS TO 50 MPH. WIND DRIVEN RAIN THIS STRONG CAN RAPIDLY REDUCE VISIBILITIES. MOTORISTS TRAVELING ALONG HIGHWAY 24 OR OTHER AREA ROADS BETWEEN JACKSONVILLE TO MOREHEAD CITY SHOULD SLOW DOWN OR WAIT FOR THE STORM TO PASS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.
Nearby
Tornado Warnings in North Carolina, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.